Hail, McCulloch
- When
- June 5, 3:45 PM CST to 3:49 PM CST
- Where
- McCulloch County, 0.69 mi N of Brady
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.140, -99.330
A Mesoscale Convective Vortex interacting with plenty of daytime heating and moisture, produced a few isolated severe thunderstorms that resulted in hail across the Brady Vicinity.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A Mesoscale Convective Vortex interacting with plenty of daytime heating and moisture, produced a few isolated severe thunderstorms that resulted in hail across the Brady Vicinity.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 5, 2:45 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 345 PM CDT TUE JUN 5 2012 .SHORT TERM... AN UPPER LEVEL LOW WAS LOCATED BETWEEN LUBBOCK AND CHILDRESS. SCATTERED TSTMS WERE DEVELOPING ON THE NORTH SIDE OF THE LOW OVER THE TEXAS PANHANDLE. ISOLD TSTMS WERE LOCATED OVER SOUTHWEST OKLAHOMA. NOT MUCH HAPPENING ACROSS WEST CENTRAL TEXAS...BESIDES HOT AND DRY. TEMPERATURES WERE IN THE 90S ACROSS MUCH OF THE AREA...WITH UPPER 90S AT JUNCTION. A WEAK DISSIPATING OUTFLOW BOUNDARY WAS JUST SOUTH OF A MERTZON TO SAN ANGELO TO BROWNWOOD LINE. THE CU ON VISIBLE SATELLITE DOES NOT LOOK IMPRESSIVE ALONG THIS BOUNDARY RIGHT NOW. HOWEVER...ISOLD TO WDLY SCATTERED TSTMS MAY DEVELOP DURING THE NEXT FEW HOURS. HAVE GONE WITH CHC POPS ACROSS MAINLY THE BIG COUNTRY TONIGHT. THERE IS AN OUTSIDE CHANCE THAT A SMALL MCS MAY MOVE INTO THIS AREA MAINLY AFTER 03Z WED. LOWS TONIGHT WILL BE IN THE UPPER 60S TO LOWER 70S. FOR WEDNESDAY...WILL KEEP THE CHC POPS ACROSS THE AREA...MAINLY DURING THE AFTERNOON HOURS. THERE IS A LOT OF UNCERTAINTY ON THE COVERAGE OF SHWRS AND TSTMS DUE TO WEAK UPPER LEVEL FORCING. HOWEVER...ABUNDANT MOISTURE...SOME MODERATE INSTABILITY ALONG WITH A FEW WEAK OUTFLOW BOUNDARIES WILL LEAD TO THE POSSIBILITY OF TSTMS. HOWEVER...HAVE RAISED THE HIGH TEMPERATURES A FEW DEGREES...WITH READINGS IN THE UPPER 80S ACROSS THE BIG COUNTRY TO LOWER 90S ELSEWHERE. .LONG TERM... FEW CHANGES WERE MADE TO THE LONG TERM PORTION OF THE FORECAST. MODELS CONTINUE TO COALESCE AROUND A SOLUTION BRINGING THE MID LEVEL LOW CURRENTLY NEAR LUBBOCK SOUTHEAST FROM NORTHWEST TEXAS INTO THE HILL COUNTRY THROUGH THE MIDDLE OF THIS WEEK. WITH THAT IN MIND...WILL CONTINUE TO SHOW THE HIGHEST CHANCE POPS ACROSS THE BIG COUNTRY...AND ESPECIALLY THE NORTHEASTERN PARTS OF THE AREA. THE MODELS CONTINUE HAVE AN UNDERSTANDABLY HARD TIME RESOLVING EXACTLY WHAT PATH THIS MID LEVEL FEATURE WILL TAKE AND HOW FAST. FOR THAT REASON...COULD NOT JUSTIFY MAKING ANY SIGNIFICANT CHANGES TO THE FORECAST AS THE SAME GENERAL IDEA REMAINS THAT SCATTERED CONVECTION IS LIKELY OVER THE NEXT FEW DAYS...WITH THE BEST CHANCES NEAR THIS MID LEVEL LOW WHICH IS EXPECTED TO MOVE FROM OUR NORTHEASTERN COUNTIES SOUTH TOWARDS OUR NORTHWEST HILL COUNTRY THROUGH FRIDAY. THE MAIN HAZARDS REMAIN TO BE LOCALLY HEAVY RAINFALL WITH RICH MOISTURE IN PLACE AND SLOW STORM MOVEMENT...IN ADDITION TO LOW END SEVERE HAIL AND/OR WIND GUSTS WITH THE STRONGEST STORMS. BY SATURDAY MORNING...THE LOW IS EXPECTED TO BEGIN A MORE DEFINED PATH TO THE NORTHEAST AWAY FROM THE AREA...EFFECTIVELY ENDING RAIN CHANCES ACROSS OUR FORECAST AREA. THIS WILL ALSO RESULT IN TEMPERATURES WARMING BACK UP INTO THE MID TO UPPER 90S AREA WIDE BY SUNDAY AFTERNOON...WITH WARM TEMPERATURES REMAINING OVER THE AREA THROUGH THE FIRST HALF OF NEXT WEEK. HAVE ALREADY GONE A COUPLE DEGREES WARMER IN GENERAL THAN MEX GUIDANCE...BUT TEMPERATURES MAY NEED TO BE WARMED EVEN FURTHER IF 850MB TEMPERATURES PROVE TO BE AS WARM AS MODELS ARE PREDICTING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 69 89 70 84 67 / 30 50 60 50 30 SAN ANGELO 69 93 70 87 68 / 20 30 40 30 20 JUNCTION 69 93 70 88 69 / 20 30 40 30 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21/20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 333 PM CDT TUE JUN 5 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-062045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 333 PM CDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS. THE MAIN THREATS FROM STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL ...DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS WEDNESDAY THROUGH FRIDAY. THE MAIN THREATS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND POSSIBLE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED.
The San Angelo radar (KSJT), 113 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
3 hail. Local standard time, as filed.
Dime to nickel size hail covered the ground at the intersection of County Roads 216 and 218.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387051, 387052, 387053.